Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 79, NWS Northern Indiana

June 16, 2008Miami County, Wabash County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 16, 2008, 2:30 AM EDT for Miami County, Wabash County, Indiana. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2008, 2:30 AM EDT (06:30 UTC)
Expired
Jun 16, 2008, 3:30 AM EDT
In force
60 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Miami County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 3:00 AM EDTHAIL 1Roann, IN
Jun 16, 3:10 AM EDTHAIL 0.88Lagro, INONE HALF MILE NORTH OF US 24 NORTH OF LAGRO. HAIL DAMAGED THE CORN.
Jun 16, 3:24 AM EDTHAIL 0.7Lagro, INREPORTED BY EMA UNIT AT RT 24 AND 524 INT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.5 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-245 J/kg
Mixed-layer LCL
1985 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 160630
SVRIWX
INC103-169-160730-
/O.NEW.KIWX.SV.W.0079.080616T0630Z-080616T0730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
230 AM EDT MON JUN 16 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA
  WABASH COUNTY IN NORTH CENTRAL INDIANA

* UNTIL 330 AM EDT

* AT 228 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR MACY...OR 6 MILES SOUTH OF ROCHESTER...AND MOVING SOUTHEAST AT
  26 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WABASH...
  MACY...
  DEEDSVILLE...
  GILEAD AND DENVER...
  CHILI...
  STOCKDALE AND ROANN...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PENNY SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4067 8578 4092 8617 4094 8617 4101 8617
      4101 8615 4091 8564 4089 8564
TIME...MOT...LOC 0630Z 297DEG 23KT 4097 8616

$$
1 follow-up statement
000 
WWUS53 KIWX 160657
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
257 AM EDT MON JUN 16 2008

INC103-160707-
/O.CAN.KIWX.SV.W.0079.000000T0000Z-080616T0730Z/
MIAMI IN-
257 AM EDT MON JUN 16 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MIAMI COUNTY IS
CANCELLED...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF 
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4071 8576 4087 8595 4092 8595 4093 8595
      4095 8595 4091 8564
TIME...MOT...LOC 0657Z 297DEG 23KT 4089 8589

$$

INC169-160730-
/O.CON.KIWX.SV.W.0079.000000T0000Z-080616T0730Z/
WABASH IN-
257 AM EDT MON JUN 16 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR CENTRAL WABASH COUNTY...

AT 253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR ROANN...OR ABOUT 9 MILES NORTHWEST OF WABASH...AND
MOVING SOUTHEAST AT 26 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WABASH...
  URBANA...
  SPEICHERVILLE...
  LAGRO AND SERVIA...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4071 8576 4087 8595 4092 8595 4093 8595
      4095 8595 4091 8564
TIME...MOT...LOC 0657Z 297DEG 23KT 4089 8589

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:12 AM EDT, 18 minutes earlier.

Area forecast discussion, Jun 16, 2:12 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
212 AM EDT MON JUN 16 2008

.AVIATION...
COLD FRONT ON THE DOORSTEP OF THE FORECAST AREA EARLY THIS
MORNING. WINDS WILL VEER TO THE WEST TODAY BEHIND THE FRONT WITH
CLEARING CONDITIONS. STILL A SLIGHT CHANCE OF ISOLATED SHOWERS
DEVELOPING BEFORE THROUGH DAWN AS THE FRONT PUSHES THROUGH BUT NOT
SIGNIFICANT EN0UGH TO MENTION IN TAFS. VFR CONDITIONS PREVAILING
ON MONDAY.

&&

PREV DISCUSSION... /ISSUED 324 PM EDT SUN JUN 15 2008/

SHORT TERM...
TONIGHT THROUGH MONDAY NGT...
AIRMASS STILL RECOVERING FROM PASSAGE OF TSTM CLUSTER/OUTFLOW
BOUNDARY THIS MORNING. SPC ANALYSIS INDICATES WK INSTABILITY WITH
SBCAPES APCHG 1KJ/KG AND WK SBCIN REMAINING OVER THE CWA ATTM. WAA
AND DIURNAL HEATING/MIXING SHOULD DESTABILIZE AIRMASS FURTHER LATE THIS
AFTN...HWVR...NAM BUFKIT SOUNDINGS SUGGEST AIRMASS WILL REMAIN
RATHER DRY WITH ONLY MODERATE INSTABILITY DVLPG. STRONG MID LEVEL
FLOW...40-50KT SHEAR...INVERTED V SOUNDINGS AND RATHER LOW WBZ
IMPLIES ANY STORMS WHICH DO DVLP COULD BECOME SVR WITH >3/4
DIAMETER HAIL AND WIND GUSTS >50KT. HWVR GIVEN LIMITED MOISTURE
KEPT POPS IN SCT RANGE AND DROPPED TSTM POPS NW BEHIND THE FRONT
LATE TONIGHT.

STRONG CAA WL OVERSPREAD THE AREA TOMORROW AS UPR LOW OVER SE CANADA
MOVES SOUTH INTO THE GRTLKS AND SFC HIGH BUILDS INTO THE MS VALLEY.
THIS WILL RESULT IN DRY CONDITIONS WITH BELOW NORMAL TEMPS MON-MON
NGT.

LONG TERM...
TUE-SUNDAY...
SHRTWV STILL EXPECTED TO ROTATE AROUND THE UPPER LOW ACROSS THE
GRTLKS TUE. GOING POPS RETAINED ACROSS NE WHERE BETTER MOISTURE WILL
REMAIN. UPR LOW WILL SLOWLY FILL AND LIFT NE MID-LATE WEEK RESULTING
IN A SLOW WARMING TREND. MODELS INDICATING WK SHRTWVS WILL TOP WRN
RIDGE PSBLY BRINGING SOME SHOWERS/TSTMS BACK INTO THE AREA AROUND
FRI AND SUNDAY. SGFNT TIMING DIFFERENCES REMAIN IN MODELS WITH BOTH
SYSTEMS...FOR NOW JUST ADDED POPS FOR FRI AFTN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...TAYLOR
LONG TERM...TAYLOR
AVIATION...LUDINGTON
Hazardous weather outlook, Jun 15, 10:58 AM EDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EDT SUN JUN 15 2008

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-161500-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE WEATHER WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-161500-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
1058 AM EDT SUN JUN 15 2008 /958 AM CDT SUN JUN 15 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THERE IS A RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS THE PRIMARY THREAT. HIGH WAVES ASSOCIATED WITH
THE THUNDERSTORMS WILL RESULT IN AN INCREASED RISK OF RIP
CURRENTS AT THE LAKE MICHIGAN BEACHES THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON MONDAY AND AGAIN ON
TUESDAY ACROSS NORTHEAST AREAS. SEVERE WEATHER IS NOT
EXPECTED...HOWEVER SMALL HAIL IS POSSIBLE WITH STORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 15, 8:49 PM EDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0758 PM     TSTM WND DMG     DECATUR                 40.83N  84.93W
06/15/2008                   ADAMS              IN   COUNTY OFFICIAL

            POWER OUTAGES AND BRANCH REPORTED ON POWER LINE

&&

EVENT NUMBER 01539

SAW
Local storm report, Jun 15, 9:02 PM EDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
902 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND DMG     PORTLAND                40.43N  84.98W
06/15/2008                   JAY                IN   COUNTY OFFICIAL

            3 TREES DOWNED IN THE PORTLAND AREA

&&

EVENT NUMBER 01540

SAW
Local storm report, Jun 15, 9:04 PM EDT, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
904 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     2 N LIMA                40.77N  84.11W
06/15/2008                   ALLEN              OH   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

&&

EVENT NUMBER 01541

SAW
Local storm report, Jun 15, 9:06 PM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
906 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     MARION                  40.55N  85.67W
06/15/2008                   GRANT              IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN THE MARION AREA

&&

EVENT NUMBER 01542

SAW
Local storm report, Jun 15, 9:17 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
917 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0639 PM     TSTM WND DMG     6 E FAYETTE             41.67N  84.21W
06/15/2008                   FULTON             OH   TRAINED SPOTTER

            4 TO 5 FOOT DIAMETER TREES DOWNED

&&

EVENT NUMBER 01543

MCS
Local storm report, Jun 15, 9:41 PM EDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
941 PM EDT SUN JUN 15 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             LA PORTE                41.61N  86.71W
06/15/2008  M0.25 INCH       LA PORTE           IN   TRAINED SPOTTER

0445 PM     HAIL             SOUTH BEND              41.68N  86.27W
06/15/2008  M1.00 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT THE SOUTH BEND COUNTRY
            CLUB NEAR THE AIRPORT

0449 PM     FUNNEL CLOUD     2 E MENDON              42.01N  85.42W
06/15/2008                   ST. JOSEPH         MI   LAW ENFORCEMENT

0451 PM     HAIL             SOUTH BEND              41.68N  86.27W
06/15/2008  E1.00 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

0454 PM     HAIL             SOUTH BEND              41.68N  86.27W
06/15/2008  M1.00 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

            NEAR THE INTERSECTION OF HIGHWAY 23 AND DOUGLAS RD

0458 PM     HAIL             1 NE MISHAWAKA          41.68N  86.15W
06/15/2008  E1.75 INCH       ST. JOSEPH         IN   PUBLIC

            HAIL RANGED IN SIZE FROM QUARTER TO GOLFBALL

0502 PM     HAIL             OSCEOLA                 41.67N  86.08W
06/15/2008  M0.70 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

0502 PM     HAIL             OSCEOLA                 41.67N  86.08W
06/15/2008  M1.00 INCH       ST. JOSEPH         IN   TRAINED SPOTTER

0503 PM     HAIL             2 S GRANGER             41.71N  86.14W
06/15/2008  E1.25 INCH       ST. JOSEPH         IN   AMATEUR RADIO

0506 PM     HAIL             SIMONTON LAKE           41.75N  85.97W
06/15/2008  E0.25 INCH       ELKHART            IN   AMATEUR RADIO

0509 PM     HAIL             ELKHART                 41.69N  85.97W
06/15/2008  E0.70 INCH       ELKHART            IN   AMATEUR RADIO

0510 PM     HAIL             ELKHART                 41.69N  85.97W
06/15/2008  M0.70 INCH       ELKHART            IN   TRAINED SPOTTER

            HAIL SIZE RANGED BETWEEN PEA AND DIME SIZE. ALSO 50 MPH
            WIND GUSTS.

0511 PM     HAIL             ELKHART                 41.69N  85.97W
06/15/2008  E0.25 INCH       ELKHART            IN   TRAINED SPOTTER

0512 PM     HAIL             ELKHART                 41.69N  85.97W
06/15/2008  E1.00 INCH       ELKHART            IN   AMATEUR RADIO

            NORTH SIDE OF TOWN

0512 PM     HAIL             1 N ELKHART             41.70N  85.97W
06/15/2008  E1.00 INCH       ELKHART            IN   AMATEUR RADIO

0512 PM     HAIL             4 NW COLDWATER          41.98N  85.06W
06/15/2008  M0.75 INCH       BRANCH             MI   EMERGENCY MNGR

0513 PM     HAIL             ELKHART                 41.69N  85.97W
06/15/2008  M0.75 INCH       ELKHART            IN   TRAINED SPOTTER

0513 PM     HAIL             ELKHART                 41.69N  85.97W
06/15/2008  M0.70 INCH       ELKHART            IN   TRAINED SPOTTER

            NEAR THE INTERSECTION OF COUNTY ROAD 6 AND COUNTY ROAD
            13

0516 PM     HAIL             MISHAWAKA               41.67N  86.17W
06/15/2008  E1.25 INCH       ST. JOSEPH         IN   BROADCAST MEDIA

            SILVER DOLLAR HAIL REPORTED BY SEVERAL CALLERS

0519 PM     HAIL             3 SW WHITE PIGEON       41.77N  85.68W
06/15/2008  E0.25 INCH       ST. JOSEPH         MI   AMATEUR RADIO

0526 PM     HAIL             COLON                   41.96N  85.32W
06/15/2008  M0.75 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

0533 PM     HAIL             QUINCY                  41.94N  84.88W
06/15/2008  E0.70 INCH       BRANCH             MI   TRAINED SPOTTER

            PEA TO DIME SIZE HAIL

0534 PM     HAIL             5 W FAIRFAX             41.95N  85.46W
06/15/2008  E0.75 INCH       ST. JOSEPH         MI   TRAINED SPOTTER

0544 PM     HAIL             3 S ALLEN               41.91N  84.77W
06/15/2008  E0.50 INCH       HILLSDALE          MI   EMERGENCY MNGR

            QUARTER TO HALF INCH SIZE HAIL

0556 PM     HAIL             NAPPANEE                41.45N  85.98W
06/15/2008  M0.25 INCH       ELKHART            IN   AMATEUR RADIO

0557 PM     WALL CLOUD       1 N NORTH WEBSTER       41.34N  85.70W
06/15/2008                   KOSCIUSKO          IN   NWS OFFICE

            WALL CLOUD OBSERVED WEST OF THE OFFICE

0604 PM     HAIL             1 N MILFORD             41.42N  85.85W
06/15/2008  E0.50 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

            PEA TO MARBLE SIZE HAIL FALLING NOW

0605 PM     HAIL             KEWANNA                 41.02N  86.41W
06/15/2008  M1.00 INCH       FULTON             IN   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWNED ACROSS SOUTHERN
            FULTON COUNTY

0607 PM     TSTM WND DMG     WINAMAC                 41.05N  86.60W
06/15/2008                   PULASKI            IN   COUNTY OFFICIAL

            POWER OUTAGES REPORTED

0609 PM     TSTM WND DMG     1 W NORTH JUDSON        41.22N  86.80W
06/15/2008                   STARKE             IN   TRAINED SPOTTER

            MULTIPLE TREES AND LARGE LIMBS DOWN...LIGHTNING STRUCK
            TREES AND CURRENTLY ON FIRE.

0612 PM     TSTM WND DMG     COLDWATER               41.94N  85.00W
06/15/2008                   BRANCH             MI   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN ACROSS
            THE COUNTY

0615 PM     HAIL             4 E LEESBURG            41.33N  85.77W
06/15/2008  E0.25 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

0615 PM     TSTM WND DMG     BUFFALO                 40.88N  86.75W
06/15/2008                   WHITE              IN   EMERGENCY MNGR

            DAMAGE REPORTED TO SEVERAL TRAILER HOMES...ROOF RIPPED
            OFF ONE TRAILER HOME.

0622 PM     TSTM WND DMG     WALDRON                 41.72N  84.42W
06/15/2008                   HILLSDALE          MI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWNED

0623 PM     HAIL             4  E LEESBURG           41.33N  85.77W
06/15/2008  E0.75 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

0623 PM     HAIL             1 N NORTH WEBSTER       41.34N  85.70W
06/15/2008  M0.88 INCH       KOSCIUSKO          IN   NWS OFFICE

0623 PM     TSTM WND DMG     1 NE NORTH WEBSTER      41.33N  85.69W
06/15/2008                   KOSCIUSKO          IN   FIRE DEPT/RESCUE

            TREE DOWN ONTO HOUSE AT 8250 E WESLEY LN

0626 PM     HAIL             2 SW NORTH WEBSTER      41.31N  85.72W
06/15/2008  E0.70 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

0634 PM     HAIL             WARSAW                  41.24N  85.85W
06/15/2008  E0.25 INCH       KOSCIUSKO          IN   COUNTY OFFICIAL

            BREMEN STATE POLICE POST RELAYED

0638 PM     FUNNEL CLOUD     BROOKSTON               40.60N  86.87W
06/15/2008                   WHITE              IN   COUNTY OFFICIAL

            LAFAYETTE STATE POLICE POST REPORTED ZERO VSBY ALONG
            WITH HEAVY RAIN AND POSSIBLE FUNNEL CLOUDS

0639 PM     TSTM WND DMG     LOGANSPORT              40.75N  86.36W
06/15/2008                   CASS               IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWNED ACROSS CASS
            COUNTY INDIANA. ALSO 2 WINDOWS SHATTERED AT A HOME IN
            LOGANSPORT.

0639 PM     TSTM WND DMG     6 E FAYETTE             41.67N  84.21W
06/15/2008                   FULTON             OH   TRAINED SPOTTER

            4 TO 5 FOOT DIAMETER TREES DOWNED

0650 PM     TSTM WND DMG     LYONS                   41.70N  84.07W
06/15/2008                   FULTON             OH   COUNTY OFFICIAL

            TREES DOWNED AND 12 POWER POLES SNAPPED OFF ON CR10
            BETWEEN CR U AND HIGHWAY 120

0652 PM     TSTM WND DMG     AKRON                   41.04N  86.02W
06/15/2008                   FULTON             IN   TRAINED SPOTTER

            LARGE LIMBS DOWN

0657 PM     TSTM WND GST     2 SE MERRIAM            41.27N  85.40W
06/15/2008  E60 MPH          WHITLEY            IN   AMATEUR RADIO

            OBSERVERED AT 100 EAST AND US 33 BETWEEN CHURUBUSCO AND
            MERRIAN

0657 PM     TSTM WND DMG     PERU                    40.75N  86.07W
06/15/2008                   MIAMI              IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN PERU

0705 PM     TSTM WND DMG     DEEDSVILLE              40.91N  86.10W
06/15/2008                   MIAMI              IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN. BARN BLOWN DOWN
            AND CARS MOVED BY WIND

0712 PM     TSTM WND GST     5 W ROANOKE             40.96N  85.47W
06/15/2008  E60 MPH          HUNTINGTON         IN   TRAINED SPOTTER

0722 PM     TSTM WND GST     5 SW FORT WAYNE         41.02N  85.21W
06/15/2008  M62 MPH          ALLEN              IN   ASOS

            54 KNOT GUST AT FORT WAYNE INTERNATIONAL AIRPORT

0724 PM     TSTM WND DMG     NINE MILE               40.98N  85.22W
06/15/2008                   ALLEN              IN   TRAINED SPOTTER

            4 FOOT WIDTH OF CORN LAYING FLAT...LIMBS DOWN...YELLOW
            COVER PORTION OF POWER LINE BLOWN OFF

0725 PM     TSTM WND DMG     SWAYZEE                 40.51N  85.82W
06/15/2008                   GRANT              IN   EMERGENCY MNGR

            NUMEROUS TREES DOWN WITH ESTIMATED 60 TO 70 MPH WINDS.

0730 PM     TSTM WND DMG     3 WSW FORT WAYNE        41.07N  85.19W
06/15/2008                   ALLEN              IN   AMATEUR RADIO

            TREE DOWN BLOCKING THE ROAD AT TAYLOR AND ARDMORE IN
            FORT WAYNE

0735 PM     TSTM WND DMG     MARION                  40.55N  85.67W
06/15/2008                   GRANT              IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN IN THE MARION AREA

0738 PM     TSTM WND DMG     5 W SWEETSER            40.57N  85.86W
06/15/2008                   GRANT              IN   TRAINED SPOTTER

            TREES AND POWER LINES DOWN

0745 PM     TSTM WND DMG     1 NNW BUNKER HILL       40.68N  86.11W
06/15/2008                   MIAMI              IN   EMERGENCY MNGR

            LARGE TREE DOWN AS WELL AS POWER LINES...BLOCKING ROAD

0758 PM     TSTM WND DMG     DECATUR                 40.83N  84.93W
06/15/2008                   ADAMS              IN   COUNTY OFFICIAL

            POWER OUTAGES AND BRANCH REPORTED ON POWER LINE

0819 PM     TSTM WND DMG     1 N OHIO CITY           40.78N  84.62W
06/15/2008                   VAN WERT           OH   COUNTY OFFICIAL

            TREE DOWN ON STATE ROUTE 118

0828 PM     TSTM WND DMG     PORTLAND                40.43N  84.98W
06/15/2008                   JAY                IN   COUNTY OFFICIAL

            3 TREES DOWNED IN THE PORTLAND AREA

0855 PM     TSTM WND DMG     2 N LIMA                40.77N  84.11W
06/15/2008                   ALLEN              OH   LAW ENFORCEMENT

            SEVERAL TREES DOWNED

&&

EVENT NUMBER 01486 01485 01487 01488 01489 01490 01492 01504 01491
01493 01494 01496 01495 01497 01498 01501 01499 01502 01500 01503
01505 01506 01507 01508 01509 01510 01511 01536 01537 01512 01513
01514 01528 01531 01515 01516 01533 01517 01518 01519 01532 01543
01535 01520 01521 01523 01524 01522 01525 01530 01526 01534 01542
01527 01529 01539 01538 01540 01541

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 8:47 PM EDTSpecial Marine WarningIWX88 min
Jun 16, 3:06 AM EDTSevere Thunderstorm WarningIWXHuntington, Wabash54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.